Illinois, 2015Flash Flood in Illinois, July 19, 2015
July 19, 2015 · NWS DVN · 1 event in 1 county or zone
A cold front produced a complex of thunderstorms producing heavy rain with one flash flood event in west central Illinois.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front produced a complex of thunderstorms producing heavy rain with one flash flood event in west central Illinois.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 19, 6:45 AM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 19, 6:45 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
745 AM CDT SUN JUL 19 2015
.SYNOPSIS...
ISSUED AT 256 AM CDT SUN JUL 19 2015
THE UPPER LEVEL RIDGE SETTING OVER OK AND AR IS ORIENTING THE RING
OF FIRE FROM THE TX PANHANDLE ARCING AROUND NORTHERN MO-SOUTHERN
IA INTO OHIO. STORMS THIS MORNING IN NORTHERN MO ARE FORMING ALONG
CONVERGENT 850 MB BOUNDARY WHILE A WEAK SURFACE COLD FRONT PUSHES
ACROSS THE CWA. ANOTHER MCS IS FIRING OVER KS WHICH MAY PERSIST AS
IT MOVES EASTWARD INTO THIS CONVERGENT ZONE.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 256 AM CDT SUN JUL 19 2015
SHORT TERM MODELS AGREE IN KEEPING QPF TO THE SOUTHERN FRINGE OF
THE CWA THROUGH THE FORECAST PERIOD. SINCE THE MAIN SHOW IS
FURTHER SOUTH...AMOUNTS IN OUR CWA WILL BE ON THE LIGHT SIDE...
THOUGH CLOUDINESS MAY BE SUFFICIENT TO SHAVE A FEW DEGREES OFF OF
MAX TEMPS ALONG AND SOUTH OF HIGHWAY 34.
THE CURRENT NORTHERN MO MCS SHOULD CONTINUE MOVING EAST SOUTHEAST
WHILE KS SYSTEM COULD PROGRESS ALONG THE BOUNDARY LATER TODAY. IN
ADDITION...STORMS MAY FIRE AGAIN OVERNIGHT ALONG THE BOUNDARY...
BUT SINCE IT IS FAR ENOUGH SOUTH...KEPT POPS ON THE LOWER SIDE AT
THIS POINT.
A SLIGHTLY COOLER AND LESS HUMID AIR MASS WILL SLOWLY FILTER INTO
THE CWA TODAY AND TONIGHT TAKING THE EDGE OFF THE HEAT AND
HUMIDITY EXPERIENCED THE PAST FEW DAYS.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 256 AM CDT SUN JUL 19 2015
MONDAY WILL CONTINUE TO RUN A RISK FOR ELEVATED SHOWERS AND
STORMS...ADVERTISED BY MODELS WITH VARYING LEVELS OF CONFIDENCE.
ON THE BULLISH END...THE ECMWF CONTINUES TO HAMMER OUR
CWA WITH HEAVY RAINFALL...THROUGH STRONG OVER RUNNING OF
HIGH THETA-E AIR FROM THE SOUTH...MEANWHILE...MOST
OTHER MODELS ARE FAR WEAKER WITH THIS FEATURE...AND SOMEWHAT SOUTH.
IN THE END...I THINK THE CONVECTIVE RAINS WILL LIKELY BE FARTHER
SOUTH THAN THE MODEL BLEND PROVIDES...WHICH MAY LIMIT THE ABILITY TO
BRING WIDESPREAD ELEVATED RAINS TO OUR NORTHERN 1/2. FOR THIS
REASON...I AM INCLINED TO KEEP POPS IN THE LOWER END OF CHANCE
MONDAY. MONDAY NIGHT...A COLD FRONT WILL SWEEP THROUGH ENDING ANY
RAIN THREAT. AFTER A MILD AND SOMEWHAT MORE HUMID DAY
MONDAY...MONDAY NIGHT SHOULD BE A NICE REPRIEVE FROM SUMMER
HEAT...WITH LOWS IN THE UPPER 50S TO LOWER 60S.
TUESDAY AND WEDNESDAY APPEAR DRY WITH HIGH PRESSURE AT THE SURFACE
BUILDING FAR ENOUGH SOUTH TO KEEP THE ACTIVE STATIONARY FRONT IN
SOUTHERN MISSOURI. HIGHS IN THE LOWER 80S WILL COMBINE WITH LOWS IN
THE LOWER 60S TO BRING SEVERAL VERY PLEASANT DAYS TO THE
CWA...ESPECIALLY WITH RELATIVELY LOW HUMIDITY LEVELS.
BY THURSDAY...RETURN FLOW WILL BECOME ESTABLISHED OVER THE
REGION...WITH HIGHS REACHING BACK TO THE LOWER TO MID 80S...THEN MID
TO UPPER 80S FRIDAY AND SATURDAY. WITH THIS RETURN FLOW...A MODEL
BLEND BRINGS IN SLIGHT CHANCE TO LOWER CHANCE POPS...BUT NEEDLESS TO
SAY...THIS IS A VERY LOOSELY BASED FORECAST ON THINKING A BOUNDARY
IS IN PLACE...WHEN IT MAY EASILY NOT BE NEAR IOWA. NORTHWEST FLOW
ALOFT MAY ALLOW FOR MATURE MCS ACTIVITY TO ROLL SOUTHEAST THROUGH
OUR REGION BEYOND FRIDAY. BY THE UPCOMING WEEKEND...HOT CONDITIONS
SHOULD BE IN PLACE OVER THE ENTIRE MIDWEST ONCE AGAIN.
ERVIN
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 741 AM CDT SUN JUL 19 2015
VFR CONDITIONS ARE LIKELY AT TAF SITES FOR THIS FORECAST PERIOD...
THOUGH SPOTTY MVFR FOG AND LOW CHANCES OF A THUNDERSTORM TODAY AND
TONIGHT AT BRL COULD REDUCE BOTH CIGS AND VSBYS. A COLD FRONT
PUSHING THROUGH THE AREA THIS MORNING SHOULD KEEP CID...DBQ AND
MLI IN THE CLEAR. BUT THE FRONT WILL HANG UP SOUTH OF BRL AND BE
THE FOCUS FOR LOW THUNDERSTORM CHANCES THROUGH THE DAY AND
EVENING.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
SYNOPSIS...WOLF
SHORT TERM...WOLF
LONG TERM...ERVIN
AVIATION...WOLF
Hazardous weather outlook, Jul 19, 2:49 AM CST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
349 AM CDT SUN JUL 19 2015
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-200900-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
349 AM CDT SUN JUL 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT MAINLY
ALONG AND SOUTH OF U.S. HIGHWAY 34. THE MAIN THREATS ARE LIGHTNING
AND BRIEF HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A CHANCE OF THUNDERSTORMS IS FORECAST MONDAY. THE STORMS WILL
PRODUCE LIGHTNING AND SOME OF THE STORMS COULD BE STRONG.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
WOLF/ERVIN
In the hours before
Special weather statement, Jul 19, 5:49 AM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
649 AM CDT SUN JUL 19 2015
ILC067-109-187-191300-
WARREN-HANCOCK-MCDONOUGH-
649 AM CDT SUN JUL 19 2015
...A HEAVY-RAIN PRODUCING THUNDERSTORM OVER WEST-CENTRAL ILLINOIS...
AT 645 AM CDT...A THUNDERSTORM PRODUCING VERY HEAVY RAINFALL WAS
CENTERED NEAR BARDOLPH AND MACOMB...MOVING EAST AT 30 MPH. THIS
STORM HAS PRODUCED RADAR-ESTIMATED RAINFALL BETWEEN 1 AND 2 INCHES
IN THE LAST HOUR OVER PARTS OF MCDONOUGH...SOUTHERN WARREN AND
NORTHEAST HANCOCK COUNTIES.
LOCATIONS IMPACTED BY HEAVY RAIN WILL INCLUDE...
MACOMB...BUSHNELL...COLCHESTER...LA HARPE...ROSEVILLE...
BLANDINSVILLE...GOOD HOPE...PRAIRIE CITY...BARDOLPH...TENNESSEE...
SCIOTA...NEW PHILADELPHIA...ADAIR...LITTLE SWAN LAKE...WALNUT
GROVE...GREENBUSH...FOUNTAIN GREEN...PRAIRIE CITY AIRPORT...ARGYLE
LAKE STATE PARK AND WEBSTER.
TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 4044 9110 4064 9091 4064 9079 4073 9079
4072 9044 4035 9045
TIME...MOT...LOC 1145Z 289DEG 27KT 4053 9058
WOLFLocal storm report, Jul 19, 7:30 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
830 AM CDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 AM HEAVY RAIN 1 NW MACOMB 40.48N 90.69W
07/19/2015 M2.00 INCH MCDONOUGH IL TRAINED SPOTTER
0830 AM HEAVY RAIN 1 NE FORT MADISON 40.64N 91.33W
07/19/2015 M1.70 INCH LEE IA TRAINED SPOTTER
&&
DCLocal storm report, Jul 19, 7:46 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
846 AM CDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM HEAVY RAIN NE GOOD HOPE 40.56N 90.67W
07/19/2015 M3.28 INCH MCDONOUGH IL TRAINED SPOTTER
RAINFALL SINCE 6AM.
&&
DCLocal storm report, Jul 19, 7:50 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
850 AM CDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HEAVY RAIN 3 ENE CHARLIE HEATH MEM 40.60N 91.84W
07/19/2015 M2.00 INCH CLARK MO TRAINED SPOTTER
FELL BETWEEN 3 AM AND 630 AM. THERE WAS NO THUNDER OR
LIGHTNING.
&&
DCFlash Flood, McDonough
- When
- July 19, 7:50 AM CST to 9:00 AM CST
- Where
- McDonough County, 2.26 mi NE of Sciota to 3.37 mi SW of Good Hope
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.592, -90.718
Water flowed over US 67 between Main Street and Vine Street in the town of Good Hope. Water also covered US 67 south the junction with Highway 9. A spotter also reported water in at least one basement in the town of Good Hope.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Pennsylvania, July 19 to 20, 20152 deaths · 11 events
- Damaging Winds in Florida, July 19, 20151 death · $85,000 · 55 kt wind · 14 events
- Flash Flood in California, July 19, 20151 injured · $50 million · 1 event
- Hail and Damaging Winds in New Hampshire, July 19, 20151 death · 2.5 in hail · 18 events
- Flash Flooding in Illinois, July 19, 20151 death · 2 events
- Flash Flood and Flood in Vermont, July 19 to 20, 2015$1.0 million · 1 in hail · 8 events
- Flash Flooding and Flood in Illinois, July 19, 2015$300,000 · 4 events
- Damaging Wind in Arizona, July 19, 2015$250,000 · 61 kt wind · 1 event
- Damaging Winds in South Carolina, July 19 to 20, 2015$112,000 · 60 kt wind · 7 events
- Flash Flooding and Hail in New York, July 19, 20151 injured · 2 in hail · 43 events
- Lightning Strike in Florida, July 19, 2015$100,000 · 1 event
- Damaging Winds in South Carolina, July 19, 2015$52,000 · 60 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597070.